Alert archive / Colorado / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 106, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 2, 2011, 6:04 PM MDT for Crowley County, Otero County, Pueblo County, Colorado. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2011, 6:04 PM MDT (00:04 UTC)
- Expired
- Aug 2, 2011, 7:00 PM MDT
- In force
- 56 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Crowley County, CO, Otero County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 20 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.1 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 65 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 1274 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
370
WUUS55 KPUB 030004
SVRPUB
COC025-089-101-030100-
/O.NEW.KPUB.SV.W.0106.110803T0004Z-110803T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
604 PM MDT TUE AUG 2 2011
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN CROWLEY COUNTY IN SOUTHEAST COLORADO...
NORTHWESTERN OTERO COUNTY IN SOUTHEAST COLORADO...
EASTERN PUEBLO COUNTY IN SOUTHEAST COLORADO...
* UNTIL 700 PM MDT
* AT 557 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF BOONE...OR 22
MILES SOUTHEAST OF PUEBLO...AND MOVING NORTHEAST AT 30 MPH.
AT 558 PM...PUEBLO AIRPORT REPORTED A WIND GUST OF 63 MPH WITH
THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
FOWLER...OLNEY SPRINGS...MANZANOLA...CROWLEY...ROCKY FORD AND
ORDWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3850 10427 3851 10377 3796 10372 3790 10421
3835 10438
TIME...MOT...LOC 0002Z 241DEG 27KT 3817 10421
WIND...HAIL 60MPH <.50IN
$$3 follow-up statements
348
WWUS55 KPUB 030021
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
621 PM MDT TUE AUG 2 2011
COC025-089-101-030100-
/O.CON.KPUB.SV.W.0106.000000T0000Z-110803T0100Z/
OTERO CO-CROWLEY CO-PUEBLO CO-
621 PM MDT TUE AUG 2 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
PUEBLO...WESTERN CROWLEY AND NORTHWESTERN OTERO COUNTIES UNTIL 700 PM
MDT...
AT 616 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. DAMAGING OUTFLOW WINDS FROM THIS STORM WAS LOCATED 7 MILES
NORTHWEST OF FOWLER...OR 28 MILES EAST OF PUEBLO...MOVING NORTHEAST
AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
OLNEY SPRINGS...MANZANOLA...CROWLEY AND ORDWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THIS STORM HAS PRODUCED STRONG WINDS OF 63 MPH AT THE PUEBLO AIRPORT.
&&
LAT...LON 3840 10427 3850 10427 3851 10377 3796 10372
3790 10421
TIME...MOT...LOC 0020Z 241DEG 27KT 3824 10406
WIND...HAIL 60MPH <.50IN
$$332
WWUS55 KPUB 030036
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
636 PM MDT TUE AUG 2 2011
COC025-089-101-030100-
/O.CON.KPUB.SV.W.0106.000000T0000Z-110803T0100Z/
OTERO CO-CROWLEY CO-PUEBLO CO-
636 PM MDT TUE AUG 2 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
PUEBLO...WESTERN CROWLEY AND NORTHWESTERN OTERO COUNTIES UNTIL 700 PM
MDT...
AT 634 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. STRONG WESTERLY OUTFLOW WIND FROM THIS STORM WAS LOCATED 6
MILES NORTHWEST OF OLNEY SPRINGS...OR 31 MILES NORTHWEST OF LA
JUNTA...MOVING NORTHEAST AT 30 MPH...WITH ANOTHER AREA OF STRONG
WINDS AND HEAVY RAINFALL MOVING ACROSS EASTERN PUEBLO COUNTY JUST
SOUTH OF BOONE.
LOCATIONS IMPACTED INCLUDE...
OLNEY SPRINGS...MANZANOLA...CROWLEY...ORDWAY AND OPEN COUNTRY OF
EASTERN PUEBLO COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES AND
VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS
QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
THIS STORM PRODUCED A WIND GUST OF 63 MPH AT THE PUEBLO AIRPORT.
&&
LAT...LON 3840 10427 3850 10427 3851 10377 3796 10372
3790 10421
TIME...MOT...LOC 0032Z 241DEG 27KT 3823 10401
WIND...HAIL 60MPH <.50IN
$$291
WWUS55 KPUB 030054
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
654 PM MDT TUE AUG 2 2011
COC025-089-101-030104-
/O.EXP.KPUB.SV.W.0106.000000T0000Z-110803T0100Z/
OTERO CO-CROWLEY CO-PUEBLO CO-
654 PM MDT TUE AUG 2 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PUEBLO...WESTERN
CROWLEY AND NORTHWESTERN OTERO COUNTIES WILL EXPIRE AT 700 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.
LAT...LON 3840 10427 3850 10427 3851 10377 3796 10372
3790 10421
TIME...MOT...LOC 0054Z 241DEG 27KT 3831 10383
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:01 PM MDT, 3 hours 3 minutes earlier.
Area forecast discussion, Aug 2, 3:01 PM MDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 301 PM MDT TUE AUG 2 2011 .SHORT TERM... (TONIGHT AND WEDNESDAY) ...SHORT TERM CONCERNS REMAIN COVERAGE OF SLOW MOVING THUNDERSTORMS ALONG WITH THE THREAT OF FLASH FLOODING... CURRENT WATER VAPOR IMAGERY AND RUC UPPER AIR ANALYSIS INDICATING MONSOONAL MOISTURE PLUME EMBEDDED WITHIN WEAK SOUTHWESTERLY FLOW ALOFT ACROSS THE STATE. WATER VAPOR IMAGERY ALSO INDICATING AN EMBEDDED UPPER LEVEL DISTURBANCE ACROSS NORTHWESTERN NEW MEXICO MOVING INTO SOUTHWESTERN COLORADO ATTM. 12Z ANALYSIS INDICATING THE ABUNDANT MOISTURE WITH PWATS RUNNING BETWEEN 150-180 PERCENT OF NORMAL (1.0 TO 1.5 INCHES) ACROSS THE REGION. AT THE SFC...WEAK COLD FRONT WHICH MOVED ACROSS EASTERN COLORADO THIS MORNING IS INTO THE WESTERN TEXAS PANHANDLE AND EAST CENTRAL NEW MEXICO WITH EASTERLY UPSLOPE STRENGTHENING ACROSS SOUTHEAST COLORADO ATTM. MSAS AND SPC DATA HAS CAPES BETWEEN 1000-2500 J/KM OVER THE AREA...GREATEST ACROSS THE FAR SE PLAINS WHERE SOME CINH ALSO REMAINS IN PLACE. TONIGHT...LATEST MODELS CONTINUE TO INDICATE EMBEDDED UPPER DISTURBANCE ACROSS SOUTHWESTERN COLORADO TRANSLATING ACROSS SOUTH CENTRAL COLORADO THIS EVENING AND INTO NORTHEASTERN COLORADO BY EARLY WEDNESDAY MORNING. WITH THE DISTURBANCE AIDING IN THUNDERSTORM DEVELOPMENT ALONG WITH A FEW MORE HOURS OF HEATING...WILL CONTINUE TO SEE WIDESPREAD SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS THE THE HIGHER TERRAIN AND MOVING ACROSS THE IMMEDIATE ADJACENT PLAINS THROUGH THE EVENING. FURTHER EAST...HAVE KEPT SCATTERED POPS IN TACT WITH A FEW MORE HOURS OF HEATING TO HELP INITIATE CONVECTION. HAVE CUT BACK POPS ACROSS THE MTS AFTER MIDNIGHT KEEPING CHANCE POPS ACROSS THE PLAINS...AS MODELS HAVE BEEN OVER DOING OVERNIGHT CONVECTION ASSOCIATED WITH THESE EMBEDDED DISTURBANCES. A QUICK LOOK AT 18Z NAM HAS ALSO CUT BACK ON QPF AFTER 06Z. AT ANY RATE...WITH THE ABUNDANT MOISTURE AND WEAK FLOW ALOFT...ALL STORMS THIS EVENING WILL HAVE THE POTENTIAL FOR HEAVY RAIN...WITH RATES OF 1 TO 2 INCHES PER HOUR POSSIBLE. THIS WILL ALSO LEAD TO THE POTENTIAL FOR FLASH FLOODING...ESPECIALLY OVER THE MTS AND IMMEDIATE ADJACENT PLAINS...WHERE UPSLOPE FLOW WILL PERSIST THROUGH THE OVERNIGHT. WEDNESDAY...AVAILABLE MOISTURE REMAINS BOUNTIFUL ACROSS THE REGION TOMORROW...THOUGH WILL LIKELY SEE SUBSIDENCE ON THE BACK SIDE OF PASSING DISTURBANCE MOVING ACROSS NORTHEASTERN COLORADO THROUGH THE MORNING. WITH THAT SAID...HAVE TAPERED BACK POPS ACROSS THE AREA IN THE MORNING...WITH MAINLY SCATTERED POPS ACROSS THE AREA IN THE AFTERNOON...MOST NUMEROUS ACROSS THE HIGHER TERRAIN WITH SOLAR HEATING. STORMS TOMORROW WILL ALSO BE SLOW MOVING...WITH THE THREAT FOR LOCALLY HEAVY RAIN...THOUGH WILL LET THE NEXT SHIFTS SEE WHERE THE MOST RAIN FALLS TO DETERMINE IF ANY MORE FLOOD HIGHLIGHTS WILL BE NEEDED. -MW .LONG TERM... (WEDNESDAY NIGHT THROUGH TUESDAY) A COUPLE MORE WET DAYS ARE EXPECTED BEFORE DRIER AIR WORKS IN FROM THE WEST BY EARLY NEXT WEEK. STILL SOME UNCERTAINTIES ON CONVECTIVE COVERAGE FOR WEDNESDAY EVENING AS SHORTWAVE WILL BE EXITING EASTERN CO DURING THE AFTERNOON WHICH WOULD PUT SUBSIDENCE ACROSS THE SOUTHEAST PLAINS IN ITS WAKE WED EVENING. ECMWF AND NAM KEEP THE MAJORITY OF THE QPF ACROSS THE MOUNTAIN AREAS...WHILE GFS SPREADS CONVECTION ACROSS WESTERN KS WED NIGHT WHERE IT DEVELOPS AN MCS. THERE WILL STILL BE PLENTY OF RESIDUAL MOISTURE ACROSS ACROSS THE MOUNTAINS AND PLAINS THIS DAY...WHICH WILL WARRANT KEEPING AT LEAST SOME SCATTERED POPS FOR ALL AREAS. HAVE INCREASED POPS ACROSS THE MOUNTAIN AREAS INTO THE LOW LIKELY CATEGORY FOR NOW. AGAIN...WITH SLOW STORM MOTIONS THE MAIN THREAT WILL BE LOCALLY HEAVY RAIN...WITH FLASH FLOODING A POSSIBILITY IN AND NEAR THE MOUNTAINS...ESPECIALLY FOR AREAS WHERE HEAVY RAINFALL OCCURRED FELL THIS AFTERNOON THROUGH THIS EVENING. LATER SHIFTS MAY NEED TO ISSUE ANOTHER FLASH FLOOD WATCH...BUT WILL WAIT TO SEE HOW TODAY/S EVENT UNFOLDS GIVEN THAT FORCING WEDNESDAY EVENING SHOULD BE LESS THAN TODAY. THURSDAY AND FRIDAY STILL LOOK FAIRLY WET FOR THE MOUNTAINS AND ADJACENT PLAINS. DEW POINTS MAINTAIN IN THE 40S AND 50S ACROSS THE AREA...AND MODELS BRING A WEAK SHORTWAVE ACROSS WESTERN AND NRN CO THURSDAY AFTERNOON AND EVENING. THIS SHOULD TRIGGER ANOTHER ROUND OF SCATTERED THUNDERSTORMS ACROSS THE MOUNTAINS...PUSHING EASTWARD ACROSS THE ADJACENT PLAINS DURING THE EVENING HOURS. SOME DRYING BEGINS TO SHIFT INTO WESTERN PORTIONS OF THE FORECAST AREA ON FRIDAY BEHIND THIS WAVE...WHICH MAY CUT BACK ON THUNDERSTORM COVERAGE A BIT FOR FRIDAY AFTERNOON AND EVENING. WESTERLY FLOW ALOFT INCREASES OVER THE AREA FOR THE WEEKEND THROUGH EARLY NEXT WEEK AS THE UPPER HIGH GETS SUPPRESSED SOUTHWARD. THIS SHIFTS THE MONSOON MOISTURE TO THE SOUTH OF THE AREA WHICH SHOULD DECREASE POPS...PARTICULARLY ACROSS THE MOUNTAIN AREAS. BOTH GFS AND ECMWF SHOW SFC DEW POINTS FALLING OFF INTO THE UPPER TEEN AND 20S ACROSS THE MOUNTAINS BY MONDAY...THE LOWEST ITS BEEN FOR QUITE SOME TIME. HAVE TRENDED THE POPS DOWNWARD ACROSS MOST OF THE AREA TO ACCOUNT FOR THIS. TEMPERATURES SHOULD CLIMB BACK INTO THE 90S ACROSS THE PLAINS...WITH 70S AND 80S FOR THE MOUNTAIN AND VALLEY COMMUNITIES. -KT && .AVIATION...EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO CONTINUE TO DEVELOP ACROSS THE HIGHER TERRAIN THROUGH THE EVENING WITH STORMS MOVING ACROSS THE IMMEDIATE ADJACENT PLAINS THROUGH MIDNIGHT. STORMS EXPECTED TO BE LESS NUMEROUS FROM WEST TO EAST AFTER MIDNIGHT...THOUGH STILL ISOLATED TO SCATTERED STORMS MOVE ACROSS THE EASTERN MTS AND PLAINS AS AN EMBEDDED DISTURBANCE ACROSS SOUTHWESTERN COLORADO THIS AFTERNOON MOVES INTO NORTHEASTERN COLORADO THROUGH WEDNESDAY MORNING. EXPECTING OCCASIONAL MVFR AND LOCAL IFR CONDITIONS AT ALS..COS AND PUB WITH THE POTENTIAL FOR HEAVY RAINFALL BETWEEN 00Z-06Z...WITH IMPROVING CONDITIONS AFT 06Z. && .PUB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR COZ058>088. && 23/31
Hazardous weather outlook, Aug 2, 11:57 AM MDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 1157 AM MDT TUE AUG 2 2011 COZ058>089-093>099-031300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1157 AM MDT TUE AUG 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AND EARLY EVENING OVER THE MOUNTAINS...WITH STORMS MOVING OUT ACROSS THE IMMEDIATE ADJACENT PLAINS AND SOUTHEASTERN COLORADO THIS EVENING AND OVERNIGHT...AS AN UPPER LEVEL DISTURBANCE MOVING INTO SOUTHWESTERN COLORADO THIS AFTERNOON CONTINUES TO LIFT OUT ACROSS NORTHEASTERN COLORADO OVERNIGHT. ABUNDANT ATMOSPHERIC MOISTURE AND WEAK WINDS ALOFT WILL ALLOW FOR SLOW MOVING STORMS AND THE POTENTIAL FOR LOCALLY HEAVY RAIN...WITH RAINFALL RATES OF 1 TO 2 INCHES PER HOUR POSSIBLE. THE SLOW STORM MOVEMENT WILL ALSO BRING THE THREAT OF FLASH FLOODING...ESPECIALLY ACROSS THE HIGHER TERRAIN AND OTHER AREAS PRONE TO FLOODING...INCLUDING THE BURN SCARS...URBAN AREAS...AND AREAS WITH POOR DRAINAGE. PERSONS IN OR NEAR THESE AREAS...AS WELL AS TRAVELERS...SHOULD PAY CLOSE ATTENTION THIS AFTERNOON AND TONIGHT FOR ANY FURTHER STATEMENTS...ADVISORIES...OR WARNINGS REGARDING THE POTENTIAL FOR FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FOR WEDNESDAY...NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE PROBABLE ACROSS PORTIONS OF THE I-25 CORRIDOR AND SOUTHEAST PLAINS. LOCALIZED FLASH FLOODING AND LIGHTNING WILL BE THE MAIN CONCERNS. STORMS WILL ALSO BE POSSIBLE ACROSS THE MOUNTAINS AND HIGH VALLEYS. THURSDAY THROUGH MONDAY...ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED ACROSS SOUTHERN COLORADO. ISOLATED STORMS MAY CONTINUE THROUGH THE OVERNIGHT HOURS. LOCALIZED FLASH FLOODING AND LIGHTNING WILL BE THE MAIN CONCERNS WITH THESE STORMS...PARTICULARLY OVER THOSE AREAS THAT ARE ALREADY SATURATED FROM PREVIOUS STORMS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE AFTER THIS AFTERNOON AND TONIGHT OVER ALL OF SOUTH CENTRAL AND SOUTHEAST COLORADO. 23/31
In the hours before
Local storm report, Aug 2, 3:27 PM MDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
327 PM MDT TUE AUG 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HEAVY RAIN 1 W BONCARBO 37.22N 104.72W
08/02/2011 M1.10 INCH LAS ANIMAS CO TRAINED SPOTTER
STARTED 244 PM...ENDED 315 PM...
&&
JKHLocal storm report, Aug 2, 4:27 PM MDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
427 PM MDT TUE AUG 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM FLASH FLOOD 1 WSW BONCARBO 37.21N 104.72W
08/02/2011 LAS ANIMAS CO TRAINED SPOTTER
ROAD FLOODING...WATER WASHED OUT PART OF ROAD AROUND A
CULVERT.
&&
JKHLocal storm report, Aug 2, 4:41 PM MDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
441 PM MDT TUE AUG 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HEAVY RAIN 5 NNW PETERSON AFB 38.90N 104.72W
08/02/2011 M1.50 INCH EL PASO CO TRAINED SPOTTER
STARTED 410 PM...STILL RAINING HARD...
&&
JKHThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 6:10 PM MDT | Flash Flood Warning | PUB | Baca, Las Animas, Otero | 3 hr |
| Aug 2, 7:56 PM MDT | Flash Flood Warning | PUB | El Paso | 3 hr |
| Aug 2, 8:04 PM MDT | Areal Flood Advisory | PUB | Bent, Prowers | 3 hr |
| Aug 2, 8:06 PM MDT | Areal Flood Advisory | PUB | Crowley, Kiowa, Otero | 3 hr |
| Aug 2, 9:27 PM MDT | Areal Flood Advisory | PUB | Kiowa | 2 hr |
| Aug 2, 9:34 PM MDT | Areal Flood Advisory | PUB | El Paso, Pueblo | 5 hr |
| Aug 3, 5:20 AM MDT | River Flood Warning | PUB | Pueblo | 78 min |
| Aug 3, 5:26 AM MDT | Flash Flood Watch | PUB | Custer, El Paso, Fremont, Huerfano, Pueblo, Teller | 16 hr |
| Aug 3, 1:35 PM MDT | Areal Flood Advisory | PUB | Las Animas | 3 hr |
| Aug 3, 2:40 PM MDT | Areal Flood Advisory | PUB | Las Animas | 62 min |
| Aug 3, 3:35 PM MDT | Flash Flood Warning | PUB | Las Animas | 3 hr |
| Aug 3, 3:50 PM MDT | Areal Flood Advisory | PUB | Fremont | 2 hr |
| Aug 3, 4:19 PM MDT | Severe Thunderstorm Warning | PUB | Custer, Fremont | 41 min |
| Aug 3, 4:47 PM MDT | Flash Flood Warning | PUB | Teller | 2 hr |
| Aug 3, 4:52 PM MDT | Flash Flood Warning | PUB | Custer, Fremont, Pueblo, Saguache | 3 hr |
| Aug 3, 5:17 PM MDT | Flash Flood Warning | PUB | El Paso, Teller | 2 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.